MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH

ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH
Catalog Number CLR422US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown ob-gyn surgery on an unknown date and topical skin adhesive was used.In the wards/icu, adhesive was applied after surgery.After removing it and using medication, the condition returned to normal.The product was used on the epidermis.No sample will be returned.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: later, on the ward, dark discoloration appeared on the area where adhesive had been applied.The patient was discharged as scheduled and has no particular problems.After using steroid medication, the condition improved.The area that became darker corresponds exactly to the area where the prineo sheet was applied, so it is considered that there may have been some kind of effect.Additional information has been requested and received.What is the procedure date? unk.What date did the reaction occur on? unk.What does the reaction look like and how large of an area does the reaction cover? unk.Do you have any pictures of the reaction? no have.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; wound debridement)? if so, please specify.Unk.If medication was required, please clarify if it was prescribed by a physician and what was prescribed.Unk.If medication was prescribed, please clarify if it was prescription strength: unk.What is the most current patient status? unk.Can you identify the lot number of the product that was used? unk.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? please provide the source or name of person providing answers to follow-up questions: (b)(6).Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Name of surgery? what was the procedure date? what date/day post op was the reaction noted? was any prescription strength medication prescribed? please specify? when was the prineo product removed from the patient? were any cultures taken? results? please describe how was the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials/id, gender, age or date of birth; bmi.Patient pre-existing medical conditions (ie.Allergies, history of reactions).Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? product lot of product used? name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Name of surgery? information not available in the case details.What was the procedure date? not provided.What date/day post op was the reaction noted? exact date not provided; discoloration was noticed on the ward sometime after surgery.Was any prescription strength medication prescribed? please specify? a steroid medication was used; specific product not provided.When was the prineo product removed from the patient? it was removed when discoloration was observed; exact date not provided.Were any cultures taken? results? no information available.Please describe how the adhesive was applied.¿information not available.How was the wound cleaned and dried prior to prineo application? information not available.What prep was used prior to, during, or after adhesive use? information not available.Was a dressing placed over the incision? if so, what type of cover dressing used? information not available.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? no known allergies reported.Is the patient hypersensitive to pressure sensitive adhesives? not known.Was patient screening done prior to the procedure for cyanoacrylate, formaldehyde, bac, or pressure sensitive adhesive allergy? information not available.Patient demographics: initials / id, gender, age or dob; bmi not provided.Patient pre existing medical conditions (allergies, reaction history) no known allergies; additional medical history not provided.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use? not known.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? not known.Product lot of products used? unk.Lot number unknown.Name of surgeon? (b)(6) as provided.What is the physician¿s opinion as to the etiology or contributing factors to this event?the physician suspects that the discoloration was related to the prineo application, as the darkened area exactly corresponded to the area of the prineo sheet.The condition resolved with steroid treatment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected data: h6 health effect - clinical code, h6.Health effect - impact code.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Name of surgery? information not available in the case details.What was the procedure date? not provided.What date/day post op was the reaction noted? exact date not provided; discoloration was noticed on the ward sometime after surgery.Was any prescription strength medication prescribed? please specify? a steroid medication was used; specific product not provided.When was the prineo product removed from the patient? it was removed when discoloration was observed; exact date not provided.Were any cultures taken? results? no information available.Please describe how the adhesive was applied.Information not available.How was the wound cleaned and dried prior to prineo application? information not available.What prep was used prior to, during, or after adhesive use? information not available.Was a dressing placed over the incision? if so, what type of cover dressing used? information not available.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? no known allergies reported.Is the patient hypersensitive to pressure sensitive adhesives? not known.Was patient screening done prior to the procedure for cyanoacrylate, formaldehyde, bac, or pressure sensitive adhesive allergy? information not available.Patient demographics: initials / id, gender, age or dob; bmi not provided.Patient pre existing medical conditions (allergies, reaction history) no known allergies; additional medical history not provided.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use? not known.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? not known.Product lot of product used? unk.Lot number unknown.Name of surgeon? (b)(6) as provided.What is the physician¿s opinion as to the etiology or contributing factors to this event? the physician suspects that the discoloration was related to the prineo application, as the darkened area exactly corresponded to the area of the prineo sheet.The condition resolved with steroid treatment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE
Common Device Name
CUTANEOUS TISSUE ADHESIVE WITH MESH
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24433774
Report Number2210968-2026-01947
Device Sequence Number13323047
Product Code OMD
UDI-Device Identifier10705031240421
UDI-Public10705031240421
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR422US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/04/2026
03/19/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/13/2026
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown